amphotericin

  1. I work peds onc and we use a lot of amphotericin B and liposomal ampho if the kids can't handle the regular. We treat regular ampho like blood for montoring, but has anyone really ever seen anyone go anaphylatic with ampho???

    We have one girl who reacts violently to both ampho B and liposomal. She rigors off the bed, her BP rises to 200/150, and she spikes temps to 41.6 (sorry Canadian nurse!). Any suggestions for what we can do...we already use hydrocortisone in the bag, premed with tylenol, benadryl, ondansetron, and huge doses of demerol.
    •  
  2. 1 Comments

  3. by   Sharon
    In my experience if a patient doesn't respond to rigors management then they may be having a seizure. I have had children develop seizures from amphotericin. Some of the other drugs you listed also change the seizure threshold. And yes I have seen adults; children and infants develop anaphylaxis to ampho. I would recommend investigating the seizure possibility via eeg.

close